Alert archive / New Jersey / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

September 1, 2013Middlesex County, Somerset County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 1, 2013, 9:13 AM EDT for Middlesex County, Somerset County, New Jersey. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2013, 9:13 AM EDT (13:13 UTC)
Expired
Sep 1, 2013, 10:45 AM EDT
In force
92 min
Issued by
NWS Philadelphia/Mount Holly

Counties Middlesex County, NJ, Somerset County, NJ

The radar

The Philadelphia radar (KDIX), 66 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 1.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1543 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WWUS81 KPHI 011313
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
913 AM EDT SUN SEP 1 2013

NJZ008>010-012-015-011445-
HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
913 AM EDT SUN SEP 1 2013

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN MIDDLESEX...NORTHWESTERN
MERCER...SOMERSET...SOUTHEASTERN HUNTERDON AND SOUTHERN MORRIS
COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF HUNTERDON COUNTY 
AND WAS APPROACHING NORTHWEST MERCER COUNTY AT 908 AM EDT. THE 
STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 15 TO 20 MPH.

THE HEAVY RAIN COULD AFFECT AREAS OF MIDDLESEX COUNTY THAT ALREADY 
RECEIVED HEAVY RAIN OVERNIGHT.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL 
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN 
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCAL HOURLY 
AMOUNTS COULD REACH BETWEEN ONE HALF AND ONE INCH. 

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS. 
THIS OCCURRED IN THE DOYLESTOWN AREA. 

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG 
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES 
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM 
APPROACHES. 


LAT...LON 4047 7426 4024 7482 4029 7486 4034 7495
      4039 7496 4041 7502 4043 7503 4046 7496
      4067 7476 4078 7436 4073 7437 4068 7445
      4066 7445 4067 7440 4060 7444 4061 7423
      4055 7422

$$

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 1, 6:19 AM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Sep 1, 6:19 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
619 AM EDT SUN SEP 1 2013

.SYNOPSIS...
SOUTHERLY WINDS AROUND THE BERMUDA HIGH WILL MAINTAIN WARM, MUGGY
AND SUMMER-LIKE CONDITIONS OVER THE AREA FOR SUNDAY AND MONDAY.
SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS AT TIMES.
THEN A COLD FRONT APPROACHING FROM THE WEST WILL CROSS THE AREA ON
TUESDAY, FOLLOWED BY COOLER AND DRIER HIGH PRESSURE FOR TUESDAY
NIGHT THROUGH THE REMAINDER OF THE WEEK. A RE-ENFORCING COOL FRONT
ON THURSDAY SHOULD HAVE LITTLE OR NO ASSOCIATED PRECIPITATION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHORTWAVE ENERGY CONTINUES TO PULL EASTWARD THROUGH THE REGION AS
PATCHES OF STORMS INITIATE EARLY THIS MORNING NORTH OF THE METRO
AREA. WEAK COLD POOL ALOFT, COMBINED WITH THE ANOMALOUS PWAT
CONTENT IS ALLOWING FOR DECENT CHARGE SEPARATION IN SOME OF THE
STORMS AND DROPPING SEVERAL CG-STRIKES. THAT BEING SAID THE
CONTINUED LACK OF SHEAR REMAINS THE INHIBITING FACTOR FOR THE
LONGEVITY OF THESE STORMS SO PULSE IS STILL THE PREFERRED MODE.
ALREADY SEEING SOME REPORTS OF UPWARDS OF AN INCH OR TWO DUMPING
FROM THESE STORMS, MAINLY ACROSS CENTRAL NEW JERSEY, WITHIN THE
PAST HOUR OR TWO.

EVEN IF THE STORMS DO NOT AFFECT YOUR AREA FOG AND LOWER STRATUS
WILL THOUGH IT WILL BEGIN TO BURN OFF AND SCATTER OUT BY THE LATE
MORNING HOURS GIVING WAY TO PLENTY OF SUNSHINE. WE COULD HAVE A
PRIMARILY DRY FORECAST AREAS SOUTH AND EAST OF THE METRO AREA AS
WE TRY TO TIME THE ARRIVAL OF THE NEXT SHORTWAVE BEARING DOWN ON
THE REGION. THE TIMING OF THE IMPULSES HAS PROVEN VERY HARD TO
DEFINE EVEN WITHIN A 12 TO 24 HOUR WINDOW. THAT BEING SAID, SEEING
THAT SYNOPTICALLY WE HAVE NOT ALTERED OUR FLOW TOO MUCH, WOULD
THINK THAT AN ARRIVAL BY THE LATE EVENING HOURS SEEMS REASONABLE
AND ONCE AGAIN OUR NORTHERN ZONES HAVE THE BEST CHANCES FOR THE
SHOWERS.

MODEST SURFACE BASED INSTABILITY MAY BE CUT-OFF BY THE TIME THE
SHOWERS AND INITIAL CONVECTION REACH OUR ZONES. PWATS WILL STILL BE
ABSURDLY LARGE AND GIVEN THE WEAKER FLOW THAT WILL BE IN PLACE
EXPECT THE STORMS BE TO SLOWER MOVERS AND DUMP QUITE A BIT OF WATER.

A BLEND OF THE MET/MAV WAS USED AGAIN THIS MORNING GIVING WAY TO
HIGHS ABOUT 4 TO 5 DEGREES ABOVE NORMAL BUT STILL NOT 90.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
CONTINUE TO EXPERIENCE MUCH IN THE SAME AS LAST NIGHT THOUGH
THERE COULD BE SCATTERED CONVECTION IN PLACE AT THE START OF THE
OVERNIGHT PERIOD. BETTER MID-LEVEL IMPULSE CROSSES OVER THE LAKES
TONIGHT AND PEGS A FEW BULLS-EYES ACROSS OUR NORTHERN ZONES IN
TERMS OF CONVECTION AND QPFS. A STRONG FLOW STILL DOES NOT EXIST
ALOFT SO ANY OF THE STORMS THAT DO FORM TONIGHT WILL BE SLOW TO
MOVE THROUGH.

THE LIGHT SOUTHERLY FLOW WILL ONCE AGAIN PRODUCE STRATUS AND FOG
LATE TONIGHT. THIS WILL ALLOW TEMPERATURES TO REMAIN QUITE ELEVATED
AGAIN WITH LOWS DIPPING INTO THE LOW-70S IN A LOT OF SPOTS.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE EXTENDED PERIOD STARTS WITH A SHRTWV TROF DIGGING SEWD THRU
THE GRTLKS ON MONDAY AND THEN ACROSS THE MID- ATLANTIC RGN ON
TUESDAY. THE ASSOCD COLD FRONT WILL EXTEND APPROX FROM THE LOWER
GRTLKS TO THE LOWER OH VLY MONDAY MORNING AND WILL MOVE EWD TO
REACH SOMEWHERE INVOF NJ BY TUESDAY MORNING. THE AMS AHEAD OF THE
FRONT ON MONDAY WILL REMAIN QUITE MOIST AND SHOULD BECOME SMWHAT
UNSTABLE BY MONDAY AFTN...DEPENDING ON HOW MUCH SFC HEATING CAN
OCCUR. FCST MAX TEMPS ARE UPPER 80S TO AROUND 90 AND MAX CAPE IS
FCST AROUND 2000 J/KG. A SFC TROF IS EXPECTED TO DVLP N-S ACROSS
THE FCST AREA ON MONDAY WHICH WILL PROMOTE LOW- LVL CONVERGENCE
AND TSTM DEVELOPMENT. A FEW SVR TSTMS ARE POSSIBLE MONDAY AFTN
INTO THE EVENING...ALTHO THE BIGGER THREAT MAY WELL BE HEAVY RAIN
AND POSSIBLY SOME FLOODING.

ON TUESDAY MORNING THE FRONT SHOULD BE MOVG W TO E ACROSS NJ AND
VCNTY. BECAUSE OF ITS RATHER SLOW MOVEMENT SOME SHRA AND TSRA
ACTIVITY IS EXPECTED TO CONTINUE DURING THE DAY...HWVR POPS SHOULD
BE DIMINISHING W TO E DURING THE DAY WITH HIGHER POPS GENLY S/E OF
PHL AND ALONG THE COASTAL AREAS. EXPECT ALL PRECIP SHOULD BE ENDED
BY LATE TUES AFTN. WITH COOLER AND DRIER AIR MOVING IN BEHIND THE
FRONT...MAX TEMPS ON TUES WILL BE SMWHT LOWER THAN MONDAY...AND WITH
MORE OF A GRADIENT FROM SE TO NW. OVERNIGHT MIN TEMPS TUES NIGHT
WILL BE 10 TO 15 DEG F COOLER AS THE NEW AMS PUSHES IN WITH FULL
FORCE.

THE FORECAST FOR WED AND BEYOND WAS NOT ALTERED MUCH AS IT LOOKS TO
BE DRY WITH NW FLOW ALOFT. ANOTHER COLD FRONT IS FCST TO MOVE ACROSS
THE AREA FROM N TO S ON THURSDAY BUT ATTM IT APPEARS THAT AVAILABLE
MOISTURE WILL BE RATHER SPARSE SO THERE IS NO MENTION OF PRECIP IN
THE FCST.

&&

.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
THIS MORNING - THIS EVENING...ONCE AGAIN WE WILL HAVE ISSUES WITH
EARLY MORNING FOG AND STRATUS. IT APPEARS WE WILL NOT EXPERIENCE THE
DURATION OR LOW-NESS OF THE STRATUS THAT WE HAD ON SATURDAY MORNING
DUE TO DRIER AIR THAT HAS WORKED IN ALOFT. THAT BEING SAID STRATUS
SHOULD BE MORE WIDESPREAD THAN 24 HOURS AGO AND WITH THE ADDED
MOISTURE FROM LAST EVENING'S SHOWERS, A DENSER FOG COULD FORM AT THE
TERMINALS THAT RECEIVED THE RAIN.

THE TAFS MAY BE A TOUCH TOO PESSIMISTIC THIS MORNING, KEEPING THE
THE STRATUS THROUGH THE LATE MORNING HOURS. THE AIRMASS IN PLACE
CONTINUES TO BE VERY SOUPY AND WITH THE LIGHT SOUTHERLY FLOW IT MAY
TAKE A BIT LONGER TO LIFT AND SCATTER THE CIGS OUT. ONCE DOING SO WE
SHOULD REMAIN VFR WITH POSSIBLY SOME LATE EVENING SHOWERS PUSHING IN
FROM THE WEST-NORTHWEST AGAIN.

TONIGHT...WITH NO CHANGE TO THE AIRMASS, THOUGH WINDS SHOULD VEER
MORE TOWARDS THE SOUTH SLIGHTLY SOUTHEAST A BIT MORE LATER TONIGHT,
FOG AND STRATUS SHOULD CONTINUE TO PLAGUE A MAJORITY OF OUR TERMINALS.
THOUGHT IT WAS TOO EARLY TO BRING CONDITIONS DOWN OVERNIGHT BUT IT
WOULD TAKE QUITE A BIT OF DRY AIR TO PUSH IN TO KEEP CONDITIONS VFR
TONIGHT...DO NOT EXPECT THAT TO HAPPEN.

OUTLOOK...

MONDAY AND MONDAY NIGHT...GENERALLY VFR BUT WITH SOME LOCAL
CIG/VSBY RESTRICTIONS ASSOCIATED WITH SHOWERS AND THUNDERSTORMS.

TUESDAY...PREDOMINATELY VFR WITH SOME RESTRICTIONS IN SHOWERS AND
THUNDERSTORMS. SOME RESTRICTIONS DUE TO FOG POSSIBLE EARLY TUESDAY
MORNING.

WEDNESDAY THROUGH THURSDAY...VFR.

&&

.MARINE...
SUB-ADVISORY CONDITIONS ARE EXPECTED ACROSS OUR WATERS TODAY AND
TONIGHT AS WE CONTINUE WITH THE SOUTHERLY WINDS. THIS WILL HELP TO
KEEP SEAS RUNNING AROUND 4 FEET EARLY THIS MORNING BUT AS THE
WINDS BEGIN TO DROP OFF LATER TODAY THE SEAS WILL RELAX A BIT
MORE. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
THIS EVENING AND TONIGHT ACROSS OUR WATERS.

OUTLOOK...
WINDS AND WAVES SHOULD REMAIN BELOW SCA CRITERIA THROUGH THE
COMING WEEK...WITH THE EXCEPTION OF LOCALLY HIGHER WINDS AND SEAS
IN THE VICINITY OF THUNDERSTORMS ON MONDAY AND POSSIBLY TUESDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...AMC
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...AMC
AVIATION...AMC/HEAVENER
MARINE...AMC/HEAVENER
Hazardous weather outlook, Sep 1, 4:15 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 AM EDT SUN SEP 1 2013

NJZ001-007>010-012-PAZ054-055-060>062-103-105-020815-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-WESTERN MONTGOMERY-UPPER BUCKS-
415 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO
URBAN AND POOR DRAINAGE FLOODING INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO URBAN AND
POOR DRAINAGE FLOODING MONDAY INTO MONDAY EVENING. SOME OF THE
THUNDERSTORMS COULD ALSO PRODUCE STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ013-015>023-027-PAZ070-071-101-
102-104-106-020815-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
415 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO URBAN AND
POOR DRAINAGE FLOODING MONDAY INTO MONDAY EVENING. SOME OF THE
THUNDERSTORMS COULD ALSO PRODUCE STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-020815-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
415 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO URBAN AND
POOR DRAINAGE FLOODING MONDAY INTO MONDAY EVENING. SOME OF THE
THUNDERSTORMS COULD ALSO PRODUCE STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-020815-
DELAWARE BEACHES-
415 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO URBAN AND
POOR DRAINAGE FLOODING MONDAY INTO MONDAY EVENING. SOME OF THE
THUNDERSTORMS COULD ALSO PRODUCE STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-020815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
415 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SOME GUSTY WINDS ARE POSSIBLE IN THUNDERSTORMS, MAINLY ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 1, 4:23 AM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
423 AM EDT SUN SEP 1 2013

NJZ012-010915-
MIDDLESEX NJ-
423 AM EDT SUN SEP 1 2013

...STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX COUNTY...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF MIDDLESEX COUNTY
AT 416 AM EDT. THE INDIVIDUAL THUNDERSTORMS WERE MOVING NORTHEAST
HOWEVER THE AREA OF STORMS HAS REMAINED NEARLY STATIONARY FOR THE
PAST HOUR OR MORE. AS A RESULT RADAR IS ESTIMATING TWO INCHES OF
RAIN OR MORE MAY HAVE FALLEN OVER SOME AREAS.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 4055 7422 4055 7424 4050 7425 4049 7426
      4045 7422 4042 7425 4028 7449 4040 7458
      4060 7427 4061 7422 4058 7420

FORECASTER: AMC
Special weather statement, Sep 1, 7:11 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
711 AM EDT SUN SEP 1 2013

PAZ060>062-103-105-011215-
BERKS PA-LEHIGH PA-NORTHAMPTON PA-UPPER BUCKS PA-
WESTERN MONTGOMERY PA-
711 AM EDT SUN SEP 1 2013

...STRONG THUNDERSTORMS WILL AFFECT EASTERN BERKS...NORTHWESTERN
BUCKS...NORTHWESTERN MONTGOMERY...SOUTHEASTERN LEHIGH AND SOUTHERN
NORTHAMPTON COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BERKS...BUCKS...
LEHIGH...MONTGOMERY AND NORTHAMPTON COUNTIES AT 708 AM EDT. THE
STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 15 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 4057 7555 4061 7519 4058 7520 4056 7516
      4027 7524 4026 7528 4024 7569

FORECASTER: AMC
Special weather statement, Sep 1, 7:24 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
724 AM EDT SUN SEP 1 2013

NJZ007-PAZ055-062-011300-
MONROE PA-NORTHAMPTON PA-WARREN NJ-
724 AM EDT SUN SEP 1 2013

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL WARREN...MONROE AND
NORTHERN NORTHAMPTON COUNTIES...

AN AREA OF SHOWERS AND STRONG THUNDERSTORMS COVERED PORTIONS OF
MONROE COUNTY AND WILL BE AFFECTING PARTS OF NORTHAMPTON AND WARREN
COUNTIES. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT
15 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. WIND GUSTS TO 30
MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.

LAT...LON 4115 7515 4114 7508 4109 7503 4109 7497
      4106 7493 4079 7487 4077 7491 4081 7548
      4090 7554 4097 7554 4099 7550 4105 7555
      4121 7514

TFG
Special weather statement, Sep 1, 7:51 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
751 AM EDT SUN SEP 1 2013

NJZ009-015-PAZ103>106-011315-
EASTERN MONTGOMERY PA-HUNTERDON NJ-LOWER BUCKS PA-MERCER NJ-
UPPER BUCKS PA-WESTERN MONTGOMERY PA-
751 AM EDT SUN SEP 1 2013

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL BUCKS...CENTRAL
MONTGOMERY...HUNTERDON AND NORTHWESTERN MERCER COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BUCKS AND
MONTGOMERY COUNTIES AT 747 AM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 15 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. ONE HOUR
RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4051 7478 4040 7473 4033 7477 4023 7505
      4018 7554 4021 7555 4026 7541 4058 7527
      4061 7520 4059 7519 4068 7506 4071 7472
      4064 7473 4062 7470

TFG
Special weather statement, Sep 1, 9:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
913 AM EDT SUN SEP 1 2013

NJZ008>010-012-015-011445-
HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
913 AM EDT SUN SEP 1 2013

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN MIDDLESEX...NORTHWESTERN
MERCER...SOMERSET...SOUTHEASTERN HUNTERDON AND SOUTHERN MORRIS
COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF HUNTERDON COUNTY
AND WAS APPROACHING NORTHWEST MERCER COUNTY AT 908 AM EDT. THE
STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 15 TO 20 MPH.

THE HEAVY RAIN COULD AFFECT AREAS OF MIDDLESEX COUNTY THAT ALREADY
RECEIVED HEAVY RAIN OVERNIGHT.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCAL HOURLY
AMOUNTS COULD REACH BETWEEN ONE HALF AND ONE INCH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
THIS OCCURRED IN THE DOYLESTOWN AREA.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4047 7426 4024 7482 4029 7486 4034 7495
      4039 7496 4041 7502 4043 7503 4046 7496
      4067 7476 4078 7436 4073 7437 4068 7445
      4066 7445 4067 7440 4060 7444 4061 7423
      4055 7422

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 4:23 AM EDTSpecial Weather StatementPHIMiddlesex52 min
Sep 1, 4:33 AM EDTAreal Flood AdvisoryPHIMiddlesex4 hr
Sep 1, 7:24 AM EDTSpecial Weather StatementPHIWarren96 min
Sep 1, 7:51 AM EDTSpecial Weather StatementPHIHunterdon84 min
Sep 1, 3:33 PM EDTSpecial Weather StatementPHIAtlantic42 min
Sep 1, 3:44 PM EDTSevere Thunderstorm WarningPHIAtlantic61 min
Sep 1, 4:13 PM EDTSpecial Weather StatementPHIMonmouth62 min
Sep 1, 4:25 PM EDTSpecial Weather StatementPHIOcean65 min
Sep 1, 4:40 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean65 min
Sep 1, 4:59 PM EDTAreal Flood AdvisoryPHIBurlington, Ocean2 hr
Sep 1, 7:25 PM EDTSpecial Weather StatementPHIHunterdon65 min
Sep 1, 7:31 PM EDTAreal Flood AdvisoryPHIHunterdon, Warren119 min
Sep 1, 5:37 AM EDTAreal Flood AdvisoryPHIBucks, Montgomery, Philadelphia3 hr
Sep 1, 7:11 AM EDTSpecial Weather StatementPHIMontgomery64 min

Nearby

Special Weather Statements in New Jersey, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.